Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 119, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 24, 2006, 4:13 PM CDT for McLeod County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2006, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 24, 2006, 4:38 PM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County McLeod County, MN
The radar
The Minneapolis radar (KMPX), 55 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 242115
SVRMPX
MNC085-242200-
/O.NEW.KMPX.SV.W.0119.060724T2113Z-060724T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CDT MON JUL 24 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCLEOD COUNTY IN CENTRAL MINNESOTA...
* UNTIL 500 PM CDT
* AT 406 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 60 MPH WINDS. THIS STORM
WAS LOCATED NEAR HUTCHINSON...OR ABOUT OVER HUTCHINSON...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINSTED...
LESTER PRAIRIE...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4498 9436 4494 9449 4483 9432 4474 9401
4497 9402
$$
MTF1 follow-up statement
000
WWUS53 KMPX 242138
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
437 PM CDT MON JUL 24 2006
MNC085-242147-
/O.CAN.KMPX.SV.W.0119.000000T0000Z-060724T2200Z/
MCLEOD MN-
437 PM CDT MON JUL 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR MCLEOD COUNTY IS CANCELLED...
RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE
WARNED AREA AND WEAKENED. THUS THE WARNING HAS BEEN CANCELLED. MORE
THUNDERSTORMS...WHICH COULD POTENTIALLY BECOME SEVERE...ARE EXPECTED
THROUGH 700 PM. REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW
ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4498 9436 4494 9449 4483 9432 4474 9401
4497 9402
$$
MTFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:41 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 24, 3:41 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 341 PM CDT MON JUL 24 2006 .DISCUSSION... BOUNDARY HAS SAGGED INTO THE CENTRAL PART OF WI CWA BACK WEST TO KMSP TO THE SOUTH DAKOTA BORDER. THIS MAY MOVE A BIT MORE SOUTH BUT NOT MUCH. BEST THETA E ADVECTION/HOT PROD AND SURFACE CONV FOCUSED IN SOUTHEAST MN AND REMAINDER OF WESTERN WI...BUT SOME CONV AND RETURN FLOW STARTING TO DEVELOP OVER SW MN AS WELL. THINK BEST AREA FOR SEVERE WILL BE IN SOUTH CENTRAL MN AND WEST CENTRAL WI THIS EVENING. LOW LEVEL FLOW WILL INCREASE A BIT TO SOUTH OF BOUNDARY OVERNIGHT SO WILL KEEP SOME MOD POPS...AFTER SOME LIKELYS THIS EVENING. SHOULD BE A BREAK IN THE ACTION ON TUESDAY WITH A LACK OF ANY SIG SHORT WAVE. TUESDAY NIGHT STILL LOOKS LIKE SOME POSSIBLE RENEWED ACTION. NAM IS CONSISTENT WITH PREVIOUS RUN IN SHOWING INCREASED 850 MB MOISTURE TRANSPORT DURING THIS PERIOD BUT IS AIMED A LITTLE MORE AT SOUTHEAST MINNESOTA AND NORTHEAST IOWA. GFS FOCUSED MORE INTO IOWA. WILL KEEP WITH SOME HIGHER POPS IN EAST CENTRAL MN AND WESTERN WI WITH BOUNDARY IN THE GENERAL VICINITY OF SOUTHERN MN. ANOTHER SHORT WAVE IN THE NW FLOW WILL DRIVE THE FRONT INTO AT LEAST THE WESTERN PART OF THE AREA ON WEDNESDAY. WILL CUT BACK ON POPS IN WEST CENTRAL MN BY WEDNESDAY AFTERNOON. MOISTURE TRANSPORT IS FORECAST TO CUT BACK DRAMTICALLY BY THAT TIME. LONGER TERM...THURSDAY THROUGH MONDAY 12Z GFS AND CANADIAN STILL CONGRUENT IN THEIR APPROACH TO A CONTINUED BUILDUP OF A LARGE AMPLTITUDE 50H RIDGE ACROSS THE WESTERN HALF OF THE CONTIGUOUS U.S. FRIDAY INTO MONDAY. BOTH CONTINUE TO INDICATE A SERIES OF SURFACE WAVES DEVELOPING OVER THE DAKOTAS THRU MONDAY...WITH FIRST SURFACE SYSTEM AND ASSOCTIED WARM FRONTAL BOUNDARY AFFECTING OUR CWA THUR EVENING INTO EARLY SUNDAY AFTERNOON. 250MB JET AXIS REMAINS TO OUR NORTH FOR MUCH OF THIS TIME FRAME...WITH BEST DIVERGENCE COUPLETS DEVELOPING OVER NORTHERN HALF OF MN FRIDAY EVENING INTO SAT AFTN. GAVE WAY TO CHANCE POPS FOR SAT NIGHT AS COOL FRONT TAG TEAMS WITH SOLID DIVERGENCE COUPLET SETTING UP FROM NE TO SW OVER FA. NEXT SURFACE SYSTEM POKES ITS HEAD INTO THE WESTERN DAKOTAS BY MONDAY MORNING. CANADIAN MODEL DOES INDICATE A SLIGHTLY MORE SOUTHERLY AND A TAD DEEPER PRESSURE SOLUTION COMPARED TO GFS40. EITHER POINT WILL BE MOOT FOR MONDAYS FORECAST: CONTINUED HOT AND DRY. IN FACT PUSHED TEMPERATURES ONE CATEGORY HIGHER ACROSS MOST OF EXTENDED PERIOD DUE TO MAINLY ABUNDANT SUNSHINE...SOME BOUTS OF MODERATE SOUTHERLY FLOW...50H TEMPERATURES...AND THE CONTINUED BONE DRY CONDITIONS OVER MUCH OF FA. & .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/AJZ
Hazardous weather outlook, Jul 24, 4:44 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 444 AM CDT MON JUL 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 444 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COOL FRONT ACROSS NORTHERN MINNESOTA WILL SLIDE SLOWLY SOUTHWARD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE THREAT FOR SEVERE STORMS WILL PUSH SOUTHWARD INTO SOUTH CENTRAL MINNESOTA THIS EVENING AS THE FRONT BECOMES STATIONARY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STATIONARY FRONT WILL MOVE SLOWLY NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON AND NIGHT. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TUESDAY NIGHT ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A STRONG COLD FRONT IS THEN EXPECTED TO PASS ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAH
In the hours before
Local storm report, Jul 24, 1:30 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
130 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL GLEN FLORA 45.50N 90.89W
07/24/2006 E0.75 INCH RUSK WI TRAINED SPOTTER
&&
TDKSpecial weather statement, Jul 24, 1:57 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 157 PM CDT MON JUL 24 2006 WIZ016-241915- RUSK- 157 PM CDT MON JUL 24 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST RUSK COUNTY UNTIL 215 PM CDT... HAIL WAS FALLING SHELDON...OR ABOUT 15 MILES SOUTHEAST OF LADYSMITH. THE STORM SHOULD QUICKLY WEAKEN BETWEEN 200 PM AND 215 PM. GUSTY WIND CAN ALSO BE EXPECTED BEFORE THE STORM MOVES SOUTHEAST OF SHELDON BEFORE 215 PM. TDK
Local storm report, Jul 24, 1:59 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
159 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL SHELDON 45.31N 90.96W
07/24/2006 M1.25 INCH RUSK WI TRAINED SPOTTER
&&
TDKLocal storm report, Jul 24, 2:52 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
252 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL CUMBERLAND 45.54N 92.02W
07/24/2006 E0.75 INCH BARRON WI LAW ENFORCEMENT
HAIL STILL FALLING AS OF 150 PM.
&&
TDKLocal storm report, Jul 24, 2:58 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
258 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL CUMBERLAND 45.54N 92.02W
07/24/2006 M0.88 INCH BARRON WI TRAINED SPOTTER
&&
TDKLocal storm report, Jul 24, 3:10 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
310 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CUMBERLAND 45.54N 92.02W
07/24/2006 E0.75 INCH BARRON WI LAW ENFORCEMENT
HAIL STILL FALLING AS OF 250 PM.
0254 PM HAIL CUMBERLAND 45.54N 92.02W
07/24/2006 M0.88 INCH BARRON WI TRAINED SPOTTER
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:50 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 40 min |
| Jul 24, 5:06 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 54 min |
| Jul 24, 5:35 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.